# SDR CA120125016

- Difficulty date: November 30, 2011
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Bombdr DHC8400
- Engine: Pwc PW150A
- System (JASC): 7921 · Engine Oil Cooler
- Part: Bypass Valve
- Part number: D2887355C
- Condition: Failed
- Location: Nr 1 Engine Oil
- Part time: 4,810 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: M, J
- Precautionary procedure: E, A

## Discrepancy

(CAN) ON CLIMB THROUGH FL120, THE NR 1 ENGINE OIL TEMPERATURE WAS NOTED TO BE 112 DEG C AND SLOWLY INCREASING. THE HIGH OIL TEMPERATURE IN FLIGHT (107 OR ABOVE) QRH CHECKLIST WAS REFERRED TO AND FOLLOWED. AFTER THE 10 MINUTE REQUIREMENT THE OIL TEMPERATURE REMAINED AT 118 DEG C. AS PER THE QRH, THE LEFT HAND (NO.1) ENGINE WAS SHUTDOWN. CABIN CREW AND PASSENGERS WERE ADVISED OF OUR INTENT TO SHUTDOWN THE ENGINE PRIOR TO THE COMMENCEMENT OF THE SHUTDOWN DRILL. A PAN CALL WAS TRANSMITTED TO BASE. APART FROM THE LEFT HAND ENGINE BEING SHUTDOWN AND FEATHERED, THE FLIGHT CONTINUED WITH A NORMAL APPROACH, LANDING, TAXI TO THE BAY WITHOUT FURTHER INCIDENT. LINE MAINTENANCE INVESTIGATION REVEALED THE FAILURE OF THE LH ENGINE OIL COOLER BYPASS VALVE. FOLLOWING THE REPLACEMENT OF THE VALVE SATISFACTORY GROUND CHECKS WERE CARRIED OUT IN ACCORDANCE WITH THE AIRCRAFT`S MAINTENANCE MANUAL. THE AIRCRAFT HAS RETURNED TO SERVICE WITHOUT FURTHER INCIDENT.
